Alert archive / Mississippi / Areal Flood Warnings in 2013
Areal Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Feb 11, 2013, 6:40 AM CST for 6 counties in Mississippi. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 6:40 AM CST (12:40 UTC)
- Expired
- Feb 11, 2013, 6:30 PM CST
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Feb 11, 5:05 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 11, 5:05 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CST MON FEB 11 2013
.DISCUSSION...
ADDITIONAL HEAVY RAINFALL EXPECTED THROUGH TUESDAY...
TODAY THROUGH TUESDAY NIGHT...
THE PRIMARY CONCERN FOR THE NEXT COUPLE OF DAYS WILL BE ADDITIONAL
HEAVY RAINFALL AND FLASH FLOOD POTENTIAL FOR ABOUT THE SOUTHERN HALF
OF THE ARKLAMISS...ESPECIALLY TUESDAY. ALSO OF CONCERN ON TUESDAY
WILL BE THE POSSIBILITY OF ADDITIONAL STRONG TO SEVERE THUNDERSTORM
ACTIVITY SOUTH OF HIGHWAY 84 CORRIDOR.
WIDESPREAD HEAVY RAINFALL FELL OVER THE ARKLAMISS SUNDAY/SUNDAY
NIGHT...PARTICULARLY IN THE HATTIESBURG TO LAUREL AREA WHERE RADAR
RAINFALL ESTIMATES LOCALLY APPROACH 10 INCHES. DISTURBED SOUTHWEST
FLOW ALOFT INTERACTING WITH A FRONTAL BOUNDARY ANCHORED ACROSS THE
AREA WILL BRING ADDITIONAL PERIODS OF ISENTROPIC LIFT AND RAIN TODAY
AND TONIGHT...WITH ELEVATED INSTABILITY AND MOISTURE CONVERGENCE
SUFFICIENT TO SUPPORT CONVECTIVE RAINFALL ALONG AND JUST NORTH OF THE
SURFACE BOUNDARY LOCATED OVER FAR SOUTHERN PORTIONS OF THE FORECAST
AREA.
THE GREATER RISK FOR ADDITIONAL FLOODING AND SEVERE WEATHER SHOULD
DEVELOP TUESDAY INTO TUESDAY EVENING AS THE PRIMARY SHORTWAVE TROUGH
AXIS SWINGS EASTWARD TOWARD THE ARKLAMISS. THE 850MB 330K+ THETAE
RIDGE ANCHORED OVER THE NW GULF WILL SUPPORT WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY TUESDAY AS WARM ADVECTION AND LARGE SCALE
FORCING AHEAD OF THE APPROACHING TROUGH INCREASE...MAINLY OVER
LOCATIONS ALONG AND SOUTH OF THE I-20 CORRIDOR. GIVEN THE FAIRLY LONG
DURATION OF LIFT...HIGH MOISTURE CONTENT OF THE AIRMASS...AND CONVECTIVE
INSTABILITY...BELIEVE RAINFALL TOTALS COULD BE GREATER THAN SUGGESTED
BY GUIDANCE. THE FLASH FLOOD WATCH WAS EXTENDED IN TIME THROUGH
TUESDAY AND EXPANDED SLIGHTLY IN AREA. EXPECT THAT FURTHER EXPANSION
TO INCLUDE MORE OF THE I-20 CORRIDOR MAY BE NECESSARY AS WE GET
CLOSER TO THE TUESDAY EVENT. FOR TODAY AT LEAST...THE CONVECTIVE AND
HEAVY RAIN POTENTIAL THAT COULD LEAD TO FLASH FLOODING SHOULD BE
FARTHER SOUTH.
SEVERE WEATHER MAY BECOME POSSIBLE TUESDAY AFTN WHEN THE SURFACE
FRONT BUCKLES NORTHWARD AND ALLOWS SFC-BASED INSTABILITY TO EXTEND
UP TO ABOUT THE HBG AREA. WILL GO AHEAD AND MENTION THE POSSIBILITY OF
STRONG/SVR STORMS IN THE HWO/GRAPHICS WITH PERHAPS A DAMAGING
WIND/TORNADO RISK DEVELOPING SHOULD STORMS MANAGE TO BECOME SFC-
BASED. /EC/
FORTUNATELY THINGS WILL DRY OUT ON WEDNESDAY AS A S/WV AND
ASSOCIATED SURFACE LOW PASSING OVER THE REGION PUSH THE STALLED
FRONT OUT INTO THE GULF AHEAD OF BUILDING SURFACE HIGH PRESSURE.
CLEAR SKIES AND NEAR NORMAL TEMPERATURES WILL TAKE US THROUGH THE
END OF THE WORK WEEK UNDER ZONAL FLOW ALOFT. NEXT RATHER WEAK CHANCE
FOR ANY PRECIPITATION COMES LATE FRIDAY NIGHT AS A S/WV ROTATING
THROUGH THE BASE OF THE LONGWAVE TROUGH OVER THE EASTERN HALF OF THE
COUNTRY APPROACHES. RELATIVELY DRY CONDITIONS IN ADVANCE OF THE
FRONT SHOULD PRECLUDE ANYTHING SIGNIFICANT...BUT STRONG FORCING ON
THE NOSE OF A H7 JET STREAK MAY BE JUST ENOUGH FOR LIGHT PRECIP
ACROSS THE DELTA LATE FRIDAY NIGHT. ITS VERY POSSIBLE TEMPS WILL BE
COLD ENOUGH TO SUPPORT SNOW FLURRIES AS THIS ACTIVITY PASSES...BUT
AGAIN...ANYTHING THAT DEVELOPS WILL BE VERY LIGHT.
CHILLY HIGH PRESSURE TRANSITS THE REGION OVER THE WEEKEND BRINGING
MORE DRY WEATHER AND BELOW NORMAL TEMPS...BEFORE SOUTHERLY FLOW AND
A WARMING TREND RETURNS EARLY NEXT WEEK AS THE SURFACE HIGH SLIDES
OFF TO OUR EAST. /BK/
&&
.AVIATION...
MVFR AND IFR CONDITIONS ONGOING OVERNIGHT AS VISIBILITIES FLUCTUATED
AND SCATTERED SHOWERS/STORMS MOVED ACROSS THE AREA. THE COLD FRONT
HAS PASSED THROUGH FINALLY AND WINDS ARE FROM THE NNE CURRENTLY.
WINDS WILL GRADUALLY SHIFT TO THE EAST BY MIDNIGHT. RAIN WILL
CONTINUE TO BE AN ISSUE AT ALL TAF SITES TODAY ALONG WITH LOW
CEILINGS. GLH/GWO/GTR WILL BE ON THE NORTHERN PERIPHERY OF THE MAIN
RAIN AXIS AND WILL NOT SEE SUCH LONG PERIODS OF RAIN AS SITES TO THE
SOUTH. DURING TIMES OF HEAVY RAINS VISIBILITES COULD GO DOWN UNDER
1SM AND CEILINGS BELOW 1KFT. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 47 54 46 / 82 76 92 57
MERIDIAN 59 47 54 48 / 85 79 90 77
VICKSBURG 58 47 54 45 / 79 73 93 42
HATTIESBURG 62 49 58 57 / 98 82 83 56
NATCHEZ 61 49 56 48 / 89 79 96 35
GREENVILLE 56 42 53 41 / 27 38 87 61
GREENWOOD 56 44 53 44 / 29 37 82 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ054>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ026.
AR...NONE.
&&
EC/BK/10/Hazardous weather outlook, Feb 11, 5:22 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 522 AM CST MON FEB 11 2013 LAZ026-MSZ054>066-072>074-121130- CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 522 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. ADDITIONAL PERIODS OF HEAVY RAIN COULD LEAD TO FLASH FLOODING AS A FRONTAL BOUNDARY STALLS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY WITH ADDITIONAL HEAVY RAIN EXPECTED. THERE WILL ALSO BE A RISK FOR A FEW STRONG TO SEVERE STORMS...ESPECIALLY FOR LOCATIONS SOUTH OF A BROOKHAVEN TO LAUREL LINE...INCLUDING THE HATTIESBURG AREA. A FEW STORMS TUESDAY AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...50 TO 60 MPH WIND GUSTS...AND PERHAPS A TORNADO. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY THROUGH TUESDAY. LAZ015-016-023>025-MSZ043>053-121130- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE- 522 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAINFALL IS EXPECTED TO DEVELOP TUESDAY ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI AS A STRONG WEATHER DISTURBANCE APPROACHES THE AREA. IT IS POSSIBLE THAT A FLASH FLOOD WATCH WILL BECOME NECESSARY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>042-121130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 522 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Feb 11, 1:13 AM CST, 5 hours 27 minutes before
MSZ064-065-072-073-110810-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
113 AM CST MON FEB 11 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
113 AM CST MON FEB 11 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 4 MILES NORTH OF BUNKER HILL TO NEAR KOKOMO AT
111 AM CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...SOUTHEASTERN JEFFERSON DAVIS...LAMAR AND MARION
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3113 9002 3129 9005 3174 8954
3163 8940 3143 8940 3143 8945 3135 8945
3134 8935 3101 8935 3100 8941 3097 8944
3097 8947
TIME...MOT...LOC 0711Z 314DEG 45KT 3141 8978 3119 8993
3100 9025
OLBSpecial weather statement, Feb 11, 1:39 AM CST, 5 hours 1 minute before
MSZ073-074-110855- LAMAR MS-FORREST MS- 139 AM CST MON FEB 11 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 AM CST MON FEB 11 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF SUMRALL AT 139 AM CST...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FORREST AND LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3111 8966 3143 8965 3144 8914 3109 8914 TIME...MOT...LOC 0739Z 256DEG 46KT 3133 8954 OLB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:11 PM CST | Tornado Warning | JAN | Jones | 64 min |
| Feb 10, 6:59 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Feb 10, 7:23 PM CST | River Flood Warning | JAN | Hinds, Warren | 21 days |
| Feb 10, 8:25 PM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 10, 9:04 PM CST | Areal Flood Warning | JAN | Jones | 6 hr |
| Feb 10, 9:08 PM CST | Special Weather Statement | JAN | Warren | 32 min |
| Feb 10, 9:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 49 min |
| Feb 10, 9:38 PM CST | Special Weather Statement | JAN | Hinds | 52 min |
| Feb 10, 9:55 PM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Feb 10, 10:17 PM CST | River Flood Warning | JAN | Jones | 6 days |
| Feb 10, 10:35 PM CST | Special Weather Statement | JAN | Claiborne | 45 min |
| Feb 10, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Feb 10, 11:08 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 52 min |
| Feb 10, 11:25 PM CST | Special Weather Statement | JAN | Hinds | 30 min |
| Feb 10, 11:31 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 119 min |
| Feb 11, 1:13 AM CST | Special Weather Statement | JAN | Covington, Lamar, Marion | 57 min |
| Feb 11, 1:30 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Feb 11, 1:39 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 76 min |
| Feb 11, 1:45 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 60 min |
| Feb 11, 1:47 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Feb 11, 10:01 AM CST | River Flood Warning | JAN | Forrest | 58 hr |
| Feb 11, 10:01 AM CST | River Flood Warning | JAN | Covington, Forrest | 58 hr |
| Feb 11, 10:01 AM CST | River Flood Warning | JAN | Forrest | 48 hr |
| Feb 11, 10:43 AM CST | River Flood Warning | JAN | Lawrence | 21 days |
| Feb 11, 10:43 AM CST | River Flood Warning | JAN | Marion | 20 days |
| Feb 11, 10:45 AM CST | River Flood Warning | JAN | Clarke | 4 days |
| Feb 11, 2:14 PM CST | River Flood Warning | JAN | Copiah, Simpson | 19 days |
| Feb 11, 3:16 PM CST | Flash Flood Watch | JAN | Claiborne, Hinds, Kemper, Lauderdale, Leake, Madison and 5 more | 27 hr |
| Feb 11, 4:18 AM CST | Flash Flood Watch | JAN | Concordia | 38 hr |
Nearby
Areal Flood Warnings in Mississippi, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.